*Warning…blog contains information on meds and sexual side effects.
Tomorrow I see the psychiatrist and we are going to one “of the talks” regarding medications. I was extremely down and depressed as I was being diagnosed with lymphoma and in pain and feeling much more depressed as my endocrine system was attacked and hormone levels were all world’s of whacky. I started Prozac to help with depression and OCD symptoms that had gone untreated for years. My mood stabilizer and was better than it has been in years. But as we were adjusting the dosage, they hit like one big wave…sexual side effects killing my libido. While I am not manic, I have never had to have this kind of conversation with my psych doctor. I don’t consider myself a sex addict or hypersexual even most of the time. (After all, my diagnosis is Bipolar I and I know what that is.) I have spent the bigger part of the last two years fighting hormonal I’m balances and have had to work harder to stay out of dark abyssal periods and have reached a level of stability that was rarer in my youth. With my stability has come a more stable relationship with a significant other who I love very much. And since I started on my highest dose of Prozac, I feel like the sexual part of me is dead like an old, small appliance whose electrical chord has been severed. Nada. Nope. Nothing. It’s probably not that bad but in some moments it feels like it is. Tomorrow I hope to ask for a replacement. I don’t even know what other options there are than the SSRI class of meds for OCD but I feel like I am not happy with everywhere Prozac has taken me. I know I may hear grumbling from the psych doctor but I have decide what adds to my quality of life and this is important to me now.
Tomorrow will be the first time I have really had a chance to talk to the psych doctor about my health and new diagnosis with the Big C. I will have to spend some time journalling before my appointment to condense down three very intense months into 30 minutes. She will listen and ask questions though and I am near the end of the her day.